Alert archive / North Dakota / Wind Advisories in 2025

Wind Advisory 11, NWS Grand Forks, ND

May 15, 20255 counties in Minnesota; 17 counties in North Dakota

NWS Grand Forks, ND issued this wind advisory at May 15, 2025, 1:35 PM CDT for 5 counties in Minnesota; 17 counties in North Dakota. It took effect at May 16, 2025, 7:00 AM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
May 15, 2025, 1:35 PM CDT (18:35 UTC)
In effect from
May 16, 2025, 7:00 AM CDT
Expired
May 17, 2025, 1:00 AM CDT
In force
18 hr
Issued by
NWS Grand Forks, ND
All 22 counties

Clay County, MN, Kittson County, MN, Marshall County, MN, Norman County, MN, Polk County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 30 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 6.6 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2025-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2025-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 331 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
568 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
331 m²/s²
0-3 km storm-relative helicity
445 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

813 
WWUS73 KFGF 151835
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
Issued by National Weather Service Bismarck ND
135 PM CDT Thu May 15 2025

MNZ001>004-007-NDZ006>008-014>016-024-026>030-038-039-049-052>054-
160245-
/O.NEW.KFGF.WI.Y.0011.250516T1200Z-250517T0600Z/
West Polk-Norman-Clay-Kittson-West Marshall-Towner-Cavalier-
Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks-
Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland-Western
Walsh-
Including the cities of Devils Lake, Langdon, Fort Totten, Fargo,
Akra, Minnewaukan, McLeod, Oakwood, Valley City, Nash, Cavalier,
Grand Forks, Warren, Maida, Milnor, Syre, Lancaster, Gwinner,
Crookston, Karlstad, Hatton, East Grand Forks, Fairdale, Argyle,
Park River, Forman, Dresden, Mayville, Florian, Hillsboro, Twin
Valley, Adams, Bowesmont, Leroy, Grafton, Walhalla, Drayton,
Lakota, Lankin, Radium, New Rockford, Leeds, Ada, Faith,
Considine, Maddock, Kelso, Backoo, Mcville, Roseville, Englund,
Portland, Flaming, Moorhead, Hadler, Hallock, Lisbon, Rutland,
Halstad, Mount Carmel, Vang, Cando, Aneta, Hope, Tolna, Finley,
Stephen, Enderlin, Wahpeton, and Cooperstown
135 PM CDT Thu May 15 2025

...WIND ADVISORY IN EFFECT FROM 7 AM FRIDAY TO 1 AM CDT SATURDAY...

* WHAT...Northwest winds 30 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of northwest and west central Minnesota and 
  northeast and southeast North Dakota.

* WHEN...From 7 AM Friday to 1 AM CDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Hargrove
5 follow-up statements
649 
WWUS73 KFGF 160224
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
924 PM CDT Thu May 15 2025

MNZ001>004-007-NDZ006>008-014>016-024-026>030-038-039-049-052>054-
161030-
/O.CON.KFGF.WI.Y.0011.250516T1200Z-250517T0600Z/
West Polk-Norman-Clay-Kittson-West Marshall-Towner-Cavalier-
Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks-
Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland-Western
Walsh-
Including the cities of Leroy, Wahpeton, Karlstad, Finley, Fargo,
Lakota, Milnor, Flaming, Minnewaukan, Lankin, Mayville, Leeds,
Forman, Twin Valley, Ada, Stephen, Portland, Tolna, Argyle,
Maida, Maddock, Mcville, Englund, Backoo, Oakwood, Kelso,
Roseville, Enderlin, Gwinner, Langdon, Crookston, Hatton, Park
River, New Rockford, Hillsboro, McLeod, Fairdale, Warren, Radium,
Halstad, Devils Lake, Dresden, Lisbon, Grafton, Vang, Nash,
Drayton, Cavalier, Adams, Aneta, Moorhead, Grand Forks,
Cooperstown, Hadler, Cando, Valley City, Syre, Hallock,
Lancaster, East Grand Forks, Walhalla, Faith, Bowesmont, Akra,
Fort Totten, Considine, Hope, Mount Carmel, Rutland, and Florian
924 PM CDT Thu May 15 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM FRIDAY TO 1 AM CDT 
SATURDAY...

* WHAT...North winds 30 to 40 mph with gusts up to 50 mph expected.

* WHERE...Portions of northwest and west central Minnesota and 
  northeast and southeast North Dakota.

* WHEN...From 7 AM Friday to 1 AM CDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CJ
713 
WWUS73 KFGF 160820
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
320 AM CDT Fri May 16 2025

NDZ006-007-161630-
/O.NEW.KFGF.FZ.A.0001.250517T0700Z-250517T1500Z/
/O.CON.KFGF.WI.Y.0011.250516T1200Z-250517T0600Z/
Towner-Cavalier-
Including the cities of Langdon, Maida, Vang, Mount Carmel,
Considine, Dresden, and Cando
320 AM CDT Fri May 16 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 1 AM 
CDT SATURDAY...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY 
MORNING...

* WHAT...For the Wind Advisory, north winds 20 to 30 mph with gusts 
  up to 45 mph expected. For the Freeze Watch, sub-freezing 
  temperatures as low as 30 possible.

* WHERE...Cavalier and Towner Counties.

* WHEN...For the Wind Advisory, from 7 AM this morning to 1 AM CDT 
  Saturday. For the Freeze Watch, from late tonight through Saturday 
  morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Frost and freeze conditions could kill crops and other sensitive 
  vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Take steps now to protect tender plants from the cold.

&&

$$

MNZ001>004-007-NDZ008-014>016-024-026>030-038-039-049-052>054-161630-
/O.CON.KFGF.WI.Y.0011.250516T1200Z-250517T0600Z/
West Polk-Norman-Clay-Kittson-West Marshall-Pembina-Benson-Ramsey-
Eastern Walsh-Eddy-Nelson-Grand Forks-Griggs-Steele-Traill-Barnes-
Cass-Ransom-Sargent-Richland-Western Walsh-
Including the cities of Lankin, Valley City, Aneta, Twin Valley,
Halstad, Park River, Milnor, Grafton, Finley, Lisbon, Portland,
Moorhead, Lancaster, Rutland, Hallock, Faith, Crookston, Argyle,
Fargo, Akra, Adams, Drayton, Fairdale, Cooperstown, Mcville,
Stephen, New Rockford, Cavalier, Minnewaukan, Roseville, Devils
Lake, Hillsboro, Radium, Florian, Fort Totten, Maddock, Karlstad,
Mayville, Hope, Syre, Leroy, Tolna, Ada, Walhalla, Wahpeton,
Kelso, Bowesmont, East Grand Forks, Flaming, Oakwood, Englund,
Leeds, Gwinner, Nash, Lakota, Hatton, Forman, Grand Forks,
McLeod, Hadler, Warren, Backoo, and Enderlin
320 AM CDT Fri May 16 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 1 AM 
CDT SATURDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Portions of northwest and west central Minnesota and 
  northeast and southeast North Dakota.

* WHEN...From 7 AM this morning to 1 AM CDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

JR
538 
WWUS73 KFGF 161930
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
230 PM CDT Fri May 16 2025

NDZ006-007-170330-
/O.UPG.KFGF.FZ.A.0001.250517T0700Z-250517T1500Z/
/O.NEW.KFGF.FR.Y.0001.250517T0700Z-250517T1500Z/
/O.CON.KFGF.WI.Y.0011.000000T0000Z-250517T0600Z/
Towner-Cavalier-
Including the cities of Considine, Dresden, Langdon, Mount
Carmel, Cando, Maida, and Vang
230 PM CDT Fri May 16 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY...
...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM CDT SATURDAY...

* WHAT...For the Wind Advisory, north winds 25 to 35 mph with gusts 
  up to 45 mph. For the Frost Advisory, temperatures as low as 18 
  will result in frost formation.

* WHERE...Cavalier and Towner Counties.

* WHEN...For the Wind Advisory, until 1 AM CDT Saturday. For the 
  Frost Advisory, from 2 AM to 10 AM CDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Frost could harm sensitive outdoor vegetation. Sensitive outdoor 
  plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Take steps now to protect tender plants from the cold.

&&

$$

NDZ008-014>016-054-170330-
/O.NEW.KFGF.FR.Y.0001.250517T0700Z-250517T1500Z/
/O.CON.KFGF.WI.Y.0011.000000T0000Z-250517T0600Z/
Pembina-Benson-Ramsey-Eastern Walsh-Western Walsh-
Including the cities of Leroy, Drayton, Devils Lake, Maddock,
Fairdale, Backoo, Oakwood, Walhalla, Leeds, Nash, Bowesmont, Park
River, Cavalier, Akra, Lankin, Minnewaukan, Grafton, Adams, and
Fort Totten
230 PM CDT Fri May 16 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY...
...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM CDT SATURDAY...

* WHAT...For the Wind Advisory, north winds 25 to 35 mph with gusts 
  up to 50 mph. For the Frost Advisory, temperatures as low as 29 
  degrees will result in frost formation.

* WHERE...Benson, Eastern Walsh, Pembina, Ramsey, and Western Walsh 
  Counties.

* WHEN...For the Wind Advisory, until 1 AM CDT Saturday. For the 
  Frost Advisory, from 2 AM to 10 AM CDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Frost could harm sensitive outdoor vegetation. Sensitive outdoor 
  plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Take steps now to protect tender plants from the cold.

&&

$$

MNZ001>004-007-NDZ024-026>030-038-039-049-052-053-170330-
/O.CON.KFGF.WI.Y.0011.000000T0000Z-250517T0600Z/
West Polk-Norman-Clay-Kittson-West Marshall-Eddy-Nelson-Grand
Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland-
Including the cities of Karlstad, Syre, Wahpeton, Lakota,
Crookston, Milnor, Halstad, Fargo, Cooperstown, New Rockford,
Finley, Radium, Roseville, Lisbon, East Grand Forks, Kelso,
Forman, Valley City, Grand Forks, McLeod, Hillsboro, Lancaster,
Enderlin, Ada, Argyle, Twin Valley, Stephen, Tolna, Gwinner,
Moorhead, Florian, Portland, Rutland, Mcville, Faith, Hatton,
Hadler, Englund, Flaming, Hallock, Hope, Mayville, Aneta, and
Warren
230 PM CDT Fri May 16 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Portions of northwest and west central Minnesota and 
  northeast and southeast North Dakota.

* WHEN...Until 1 AM CDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Lynch
527 
WWUS73 KFGF 162214
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
514 PM CDT Fri May 16 2025

NDZ006>008-014>016-054-170615-
/O.CON.KFGF.WI.Y.0011.000000T0000Z-250517T0600Z/
/O.CON.KFGF.FR.Y.0001.250517T0700Z-250517T1500Z/
Towner-Cavalier-Pembina-Benson-Ramsey-Eastern Walsh-Western Walsh-
Including the cities of Devils Lake, Oakwood, Dresden, Walhalla,
Fort Totten, Fairdale, Bowesmont, Vang, Lankin, Maida, Akra,
Grafton, Nash, Drayton, Adams, Cando, Leroy, Maddock,
Minnewaukan, Leeds, Backoo, Considine, Mount Carmel, Langdon,
Park River, and Cavalier
514 PM CDT Fri May 16 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY...
...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM CDT 
SATURDAY...

* WHAT...For the Wind Advisory, north winds 25 to 35 mph with gusts 
  up to 45 mph. For the Frost Advisory, temperatures as low as 32 
  will result in frost formation.

* WHERE...Benson, Cavalier, Eastern Walsh, Pembina, Ramsey, Towner, 
  and Western Walsh Counties.

* WHEN...For the Wind Advisory, until 1 AM CDT Saturday. For the 
  Frost Advisory, from 2 AM to 10 AM CDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Frost could harm sensitive outdoor vegetation. Sensitive outdoor 
  plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Take steps now to protect tender plants from the cold.

&&

$$

MNZ001>004-007-NDZ024-026>030-038-039-049-052-053-170600-
/O.CON.KFGF.WI.Y.0011.000000T0000Z-250517T0600Z/
West Polk-Norman-Clay-Kittson-West Marshall-Eddy-Nelson-Grand
Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland-
Including the cities of Moorhead, Enderlin, Rutland, Flaming,
Stephen, Florian, Englund, Hallock, Faith, Lisbon, Warren,
Roseville, Tolna, Twin Valley, Mcville, Kelso, Mayville, Fargo,
McLeod, Hatton, Hillsboro, Lancaster, Finley, New Rockford, Ada,
Radium, Argyle, Portland, Lakota, Syre, Valley City, Hope,
Crookston, Aneta, Cooperstown, Halstad, Hadler, East Grand Forks,
Karlstad, Gwinner, Forman, Wahpeton, Grand Forks, and Milnor
514 PM CDT Fri May 16 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Portions of northwest and west central Minnesota and 
  northeast and southeast North Dakota.

* WHEN...Until 1 AM CDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Thomas
506 
WWUS73 KFGF 170617
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
117 AM CDT Sat May 17 2025

NDZ006>008-014>016-054-171430-
/O.EXP.KFGF.WI.Y.0011.000000T0000Z-250517T0600Z/
/O.CON.KFGF.FR.Y.0001.250517T0700Z-250517T1500Z/
Towner-Cavalier-Pembina-Benson-Ramsey-Eastern Walsh-Western Walsh-
Including the cities of Backoo, Oakwood, Adams, Lankin,
Considine, Fairdale, Maida, Mount Carmel, Cando, Minnewaukan,
Devils Lake, Fort Totten, Dresden, Walhalla, Akra, Bowesmont,
Park River, Grafton, Cavalier, Maddock, Nash, Leroy, Vang,
Drayton, Langdon, and Leeds
117 AM CDT Sat May 17 2025

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING...
...WIND ADVISORY HAS EXPIRED...

* WHAT...Temperatures as low as 31 will result in frost formation.

* WHERE...Benson, Cavalier, Eastern Walsh, Pembina, Ramsey, Towner, 
  and Western Walsh Counties.

* WHEN...Until 10 AM CDT this morning.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

MNZ001>004-007-NDZ024-026>030-038-039-049-052-053-170730-
/O.EXP.KFGF.WI.Y.0011.000000T0000Z-250517T0600Z/
West Polk-Norman-Clay-Kittson-West Marshall-Eddy-Nelson-Grand
Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland-
Including the cities of Florian, Valley City, Moorhead, Flaming,
Hatton, New Rockford, Syre, Cooperstown, Warren, Lisbon, Aneta,
Mayville, Hope, Argyle, Crookston, Faith, Roseville, East Grand
Forks, Ada, Halstad, Wahpeton, Enderlin, Finley, Hillsboro,
McLeod, Fargo, Radium, Rutland, Tolna, Gwinner, Twin Valley,
Kelso, Stephen, Lakota, Forman, Hadler, Milnor, Hallock, Englund,
Lancaster, Karlstad, Portland, Mcville, and Grand Forks
117 AM CDT Sat May 17 2025

...WIND ADVISORY HAS EXPIRED...

While winds will remain breezy overnight, they will continue to 
slowly decrease into the morning hours. The wind advisory has been 
allowed to expire.

$$

JR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at May 15, 12:58 PM CDT, 37 minutes earlier. Its key messages:

  • Showers and thunderstorms increasing in coverage today, with a level 1 out of 5 risk for severe thunderstorms mainly south of Highway 2.
  • Showers continue on Friday with much cooler temperatures.
  • There remains a 60 percent chance for at least 1 inch of rain over eastern North Dakota today through Friday.
Area forecast discussion, May 15, 12:58 PM CDT, 37 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
Issued by National Weather Service Bismarck ND
1258 PM CDT Thu May 15 2025

.KEY MESSAGES...

- Showers and thunderstorms increasing in coverage today, with a
  level 1 out of 5 risk for severe thunderstorms mainly south of
  Highway 2.

- Showers continue on Friday with much cooler temperatures.

- There remains a 60 percent chance for at least 1 inch of rain
  over eastern North Dakota today through Friday.

&&

.UPDATE...
Issued at 1251 PM CDT Thu May 15 2025

Quick update to issue Tornado Watch 251 for Wadena, Otter Tail,
Grant, and Wilkin counties in Minnesota. Aviation discussion
also updated below.

&&

.DISCUSSION...
Issued at 359 AM CDT Thu May 15 2025

...Synopsis...

The next 24 hours will see a strong 500 mb short wave lift
north from northeast Nebraska and to the ND/MN/SD border area at
00z Fri then skirt toward Duluth by 00z Sat. Area of of showers
and t-storms, scattered, continue to be funneled north-
northwest in upper level moisture feed from central and
southeast SD into central ND then into western Manitoba. This
will continue thru much of the day and focus for this will be
mainly west of the Red River valley.

...Rain and T-storm potential Today-Friday...

Ahead of the upper low as it moves north will be an area of
heavier rain and embedded thunderstorms which enters SE ND/WC MN
late morning and spreads north reaching the Intl border by late
this aftn. Now after the band of rain moves out and just north
of where the upper low will be near the ND/MN/SD border is an
area where instability will develop in a likely dry slot. a few
hundred J/kg surface CAPE is likely in a zone roughly St. Cloud
to Fargo mid aftn and SPC HREF indicates a brief time in the
mid aftn for some updraft helicity tracks within this zone. Area
is in a marginal risk for severe weather from SPC for this
possibility of low topped supercells, maybe brief 1 inch hail
and favorable location for potential funnel clouds on the north
side of the upper low.

Instability weakens by 00z from this.... and as upper low moves
east deformation zone rain from the west will move east but in
a weakening fashion with general showers, gusty north winds,
and much cooler temps Friday. Overall rain amounts via WPC show
highest potential for 1 inch plus of rain west of the Red River,
transitioning to more so 0.50 inch being the most likely amount
as you get to Baudette and Bemidji.

Colder air moves in with potential for frost (temps below 36F)
in NE ND and NW MN....probs of this are quite high in places
like Langdon (over 90 pct).

Next wave moves into Montana Sunday and then east across the
Dakotas Monday-Tuesday. Differences exist on track of this
system as some want to shift it more south from Montana and into
the South Dakota or Nebraska vs thru southern ND. This has
implications to how far north rain gets Mon night-Tues. ECMWF
is decidedly more south tonight vs GFS and GEM.

&&

.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 1251 PM CDT Thu May 15 2025

Several rounds of showers and thunderstorms are expected to
continue moving through the region today, primarily from south
to north. MVFR to IFR visibility, strong and erratic wind gusts,
and possibly MVFR ceilings can be expected with the strongest
storms today. Later this afternoon into tonight, low ceilings
are forecast to spread across the area from southwest to
northeast, mostly IFR west of KGFK and KFAR, and MVFR elsewhere.
Winds will mostly be out of the southeast to northeast around
10-20 kts through the forecast period, strongest this afternoon.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...None.
MN...None.

&&

UPDATE...ZH
DISCUSSION...Riddle
AVIATION...ZH/Hollan
Hazardous weather outlook, May 15, 3:58 AM CDT, 9 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
Issued by National Weather Service Bismarck ND
358 AM CDT Thu May 15 2025

MNZ001>003-029-NDZ029-030-038-039-049-052-053-160900-
West Polk-Norman-Clay-Wilkin-Steele-Traill-Barnes-Cass-Ransom-
Sargent-Richland-
358 AM CDT Thu May 15 2025

This Hazardous Weather Outlook is for portions of northwest
Minnesota, west central Minnesota, and southeast North Dakota.

.DAY ONE...Today and Tonight

There is a Level 1 out of 5 risk for severe thunderstorms this
afternoon. Expected hazards include hail up to the size of
quarters and wind gusts to 60 mph.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Friday...Strong northwest winds.

Saturday night...Frost risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

MNZ004-007-NDZ006>008-014>016-024-026>028-054-160900-
Kittson-West Marshall-Towner-Cavalier-Pembina-Benson-Ramsey-
Eastern Walsh-Eddy-Nelson-Grand Forks-Griggs-Western Walsh-
358 AM CDT Thu May 15 2025

This Hazardous Weather Outlook is for portions of northwest
Minnesota, northeast North Dakota, and southeast North Dakota.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Friday...Strong northwest winds.

Saturday night...Frost risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

MNZ014>017-022>024-027-028-030>032-040-160900-
Red Lake-East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-West Otter Tail-
East Otter Tail-Wadena-Grant-
358 AM CDT Thu May 15 2025

This Hazardous Weather Outlook is for portions of central
Minnesota, north central Minnesota, northwest Minnesota, and west
central Minnesota.

.DAY ONE...Today and Tonight

There is a Level 1 out of 5 risk for severe thunderstorms this
afternoon. Expected hazards include hail up to the size of
quarters and wind gusts to 60 mph.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Saturday night...Frost risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

MNZ005-006-008-009-013-160900-
Roseau-Lake Of The Woods-East Marshall-North Beltrami-Pennington-
358 AM CDT Thu May 15 2025

This Hazardous Weather Outlook is for portions of north central
Minnesota and northwest Minnesota.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Saturday night...Frost risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Hollan

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 2:21 PM CDTTornado WarningFGFGrant, Otter Tail, Wilkin39 min
May 15, 2:49 PM CDTTornado WarningFGFWadena41 min
May 15, 3:45 PM CDTSevere Thunderstorm WarningFGFPennington, Polk, Red Lake60 min
May 15, 3:55 PM CDTSevere Thunderstorm WarningFGFBecker, Clay, Clearwater, Mahnomen, Norman35 min
May 15, 4:04 PM CDTSevere Thunderstorm Warning Considerable damage threatFGFBeltrami, Kittson, Marshall, Pennington, Roseau41 min
May 15, 4:25 PM CDTSevere Thunderstorm WarningFGFBecker, Clay, Clearwater, Mahnomen, Norman, Polk50 min
May 15, 4:33 PM CDTSevere Thunderstorm WarningFGFPolk42 min
May 15, 4:43 PM CDTSevere Thunderstorm WarningFGFKittson, Marshall, Roseau62 min
May 15, 5:17 PM CDTTornado Warning Tornado observedFGFPolk28 min
May 15, 5:43 PM CDTTornado WarningFGFMarshall, Roseau32 min
May 15, 6:06 PM CDTSpecial Weather StatementFGFPembina39 min

Nearby

Wind Advisories in North Dakota, 2025Wind Advisories in Minnesota, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.